Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Los Angeles, CA

January 18, 2010Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jan 18, 2010, 12:17 PM PST for Los Angeles County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 18, 2010, 12:17 PM PST (20:17 UTC)
Expired
Jan 18, 2010, 4:15 PM PST
In force
4 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 74 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 3:30 PM PSTFLASH FLOODAltadena, CADEBRIS AND WATER OVER CANYON CREST ROAD NEAR THE BRIDGE BELOW MILLARD CANYON. SEVERAL CARS TRAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 193 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WGUS56 KLOX 182017
FFWLOX
CAC037-190015-
/O.NEW.KLOX.FF.W.0002.100118T2017Z-100119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1217 PM PST MON JAN 18 2010

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE STATION AND MORRIS BURN AREAS IN LOS ANGELES COUNTY

* UNTIL 415 PM PST

* AT 1210 PM PST...DOPPLER RADAR INDICATED HEAVY RAIN MOVING INTO 
  THE STATION AND MORRIS BURN AREAS...WITH ADDITIONAL HEAVY RAIN AND
  POSSIBLE THUNDERSTORMS EXPECTED THROUGH THE AFTERNOON. RAINFALL RATES
  WILL INCREASE TO BETWEEN .75 AND 1.00 INCH PER HOUR THIS AFTERNOON...
  WITH LOCAL RATES AS HIGH AS 1.25 INCHES PER HOUR NEAR THUNDERSTORMS AND
  ACROSS FAVORED SOUTH FACING SLOPES. THE HIGH INTENSITY RAINFALL WILL
  LIKELY GENERATE FLASH FLOODING AND DEBRIS FLOWS IN THE BURN AREAS.

* LOCATIONS IN THE WARNING INCLUDE THE STATION AND MORRIS BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3443 11835 3448 11796 3417 11781 3418 11813
      3424 11836

$$

GOMBERG/BOLDT

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
871 
WGUS76 KLOX 182154
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
154 PM PST MON JAN 18 2010

CAC037-190015-
/O.CON.KLOX.FF.W.0002.000000T0000Z-100119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
154 PM PST MON JAN 18 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PST FOR
THE STATION AND MORRIS BURN AREAS IN CENTRAL LOS ANGELES COUNTY...

AT 145 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN ACROSS THE STATION AND MORRIS BURN AREAS. AUTOMATED
GAUGES HAVE GENERALLY REPORTED RAINFALL RATES BETWEEN .50 AND .75 INCHES
PER HOUR WITH LOCAL RATES AS HIGH AS 1.00 INCH PER HOUR. HEAVY RAIN
IS EXPECTED TO CONTINUE THROUGH AT LEAST 3 PM ACROSS THE BURN AREAS...
WITH RAINFALL COVERAGE AND INTENSITY EXPECTED TO DECREASE AS THE COLD
FRONT MOVES RAPIDLY EASTWARD. THE HIGH INTENSITY RAINFALL WILL LIKELY 
BRING FLASH FLOODING AND DEBRIS FLOWS TO THE STATION AND MORRIS BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3443 11835 3448 11796 3417 11781 3418 11813
      3424 11836

$$

GOMBERG

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
471 
WGUS76 KLOX 190016
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
416 PM PST MON JAN 18 2010

CAC037-190021-
/O.EXP.KLOX.FF.W.0002.000000T0000Z-100119T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
416 PM PST MON JAN 18 2010

...THE FLASH FLOOD WARNING FOR THE STATION AND MORRIS BURN AREAS 
WILL EXPIRE AT 415 PM PST...

MODERATE TO HEAVY RAIN HAS ENDED OVER THE STATION AND MORRIS BURN 
AREAS. THERE MAY BE SOME ADDITIONAL MINOR RUNOFF FROM THE BURN AREAS 
THIS AFTERNOON...OTHERWISE NO FURTHER FLASH FLOODING WITH DEBRIS 
FLOWS IS EXPECTED THROUGH 5 PM.

LAT...LON 3443 11835 3448 11796 3417 11781 3418 11813
      3424 11836

$$

SIRARD

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 18, 11:50 AM PST, 27 minutes earlier.

Area forecast discussion, Jan 18, 11:50 AM PST, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1150 AM PST MON JAN 18 2010

NEW AVIATION DISCUSSION

.SYNOPSIS...A SERIES OF POWERFUL PACIFIC STORMS WILL BRING
SIGNIFICANT RAIN...SNOW...PERIODS OF THUNDERSTORMS AND SOME VERY
GUSTY WINDS AT TIMES TO THE AREA THROUGHOUT THE WEEK.

&&

.SHORT TERM (TODAY-THU)...
THE MOST POWERFUL PACIFIC STORM WE HAVE SEEN IN YEARS IS POISED JUST
OFF THE COAST AND IS EXPECTED TO MOVE RAPIDLY THROUGH THE REGION
TODAY. THE EARLY EFFECTS OF THIS STORM ARE ALREADY BEING FELT WITH
THE HIGH WINDS THAT ARE CURRENTLY OCCURRING IN THE MOUNTAINS.
SEVERAL LOCATIONS ARE REPORTING WINDS IN EXCESS OF 50 MPH...WITH THE
STRONGEST GUSTS AT THIS HOUR BEING REPORTED NEAR THE I5 GRAPEVINE
WHERE SOUTH WINDS ARE STEADY AT 53 MPH WITH GUSTS AS HIGH AS 84 MPH.
STRONG WINDS ARE EXPECTED TO BECOME MORE WIDESPREAD AS THE DAY. IN
THE MOUNTAINS...THE STRONG WINDS ARE CONTAINED IN THE WINTER STORM
WARNING. ELSEWHERE...WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT
FOR THE REMAINDER OF THE REGION. SEE THE WSWLOX AND NPWLOX PRODUCTS
FOR DETAILS. ISSUED A ZONE UPDATE AT 715 AM THIS MORNING TO INCREASE
THE WINDS OVER THE MOUNTAINS.

ANOTHER BIG CONCERN TODAY WILL BE THE RAIN. IN THE LAST 24 HOURS...
MOST COASTAL AREAS RECEIVED UP TO AN INCH OF RAIN...WITH OVER AN
INCH OF RAIN ON MOST OF THE COASTAL SLOPES. SO THINGS ARE PRETTY
MOIST IN THE MOUNTAINS AND COASTAL SLOPES. ON TOP OF THAT...TODAY WE
ARE EXPECTING AN ADDITIONAL 1 TO 3 INCHES OF RAIN ALONG THE COASTS
WITH 3 TO LOCALLY 6 INCHES ADDITIONAL RAINFALL IN THE MOUNTAINS.
RAINFALL RATES THIS AFTERNOON COULD BE AN INCH OR MORE WITH
THUNDERSTORMS. REGARDING THOSE STORMS...EARLIER THIS MORNING THE
LIGHTNING DETECTION SYSTEM WAS PICKING UP STRONG CELLS EMBEDDED IN
THE APPROACHING SYSTEM OVER 300 NM OFFSHORE. THE FACT THAT THESE
STORMS COULD BE DETECTED THAT FAR OFFSHORE IS AN EXCELLENT INDICATOR
OF THEIR SEVERITY. SO...WE HAVE GOOD CONFIDENCE IN THE FORECAST FOR
WIDESPREAD THUNDERSTORM ACTIVITY APPROACHING THE CENTRAL COAST LATER
THIS MORNING...THEN MOVING THROUGH THE ENTIRE REGION RATHER RAPIDLY
THIS AFTERNOON AND EVENING. THERE IS A POSSIBILITY THAT SOME STORMS
COULD CONTINUE OVERNIGHT IN RESPONSE TO THE INFLUX OF COLD AIR ALOFT
BEHIND THE MAIN STORM FRONT. ANY OF THESE STORMS WILL BE CAPABLE OF
PRODUCING DEBRIS FLOWS IN THE RECENT BURN AREAS...THEREFORE A FLASH
FLOOD WARNING FOR MUD AND DEBRIS FLOWS IS CURRENTLY IN EFFECT FOR
THESE AREAS. FLASH FLOOD WARNINGS MAY BE REQUIRED LATER TODAY FOR
THE BURN AREAS. OF NOTE...THESE STORMS MAY PROVE STRONG ENOUGH TO
PRODUCE MUD AND DEBRIS FLOWS BELOW STEEP SLOPES EVEN OUTSIDE OF THE
BURN AREAS.

ALONG WITH THE THREAT FOR FLASH FLOODING FROM THUNDERSTORMS...THERE
IS ALSO THE POTENTIAL THAT THESE STORMS WOULD BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS IN ADDITION TO THE STRONG WINDS
ALREADY EXPECTED. FURTHER...ALONG THE IMMEDIATE COAST...THERE WILL
BE THE THREAT FOR WATERSPOUTS. SO INTERESTS IN THE REGION AND OVER
THE COASTAL WATERS NEED TO KEEP AN EYE ON THE SKIES THIS AFTERNOON
THROUGH AT LEAST EARLY EVENING.

IN THE MTNS THE SNOW LEVEL WILL START OUT ABOVE 7000 FEET BUT WILL
LOWER TO 6000 FEET LATER THIS EVENING. A WINTER STORM WARNING IS IN
EFFECT FOR THE MTNS AND COVERS THE VERY STRONG AND DANGEROUS WINDS
THAT WILL OCCUR THIS AFTERNOON...THE BULK OF THE SNOW FALL WILL
OCCUR AT 7000 FEET OR ABOVE. RAINFALL AMOUNTS FROM SUNDAY NIGHT
THROUGH TONIGHT SHOULD RANGE 1-3" FOR COAST AND 3-6" IN THE
MOUNTAINS.

AT THE COASTS...SEAS ARE STARTING TO RISE WITH WAVE HEIGHTS OF 14
TO 16 FEET ARE CURRENTLY BEING REPORTED BY BUOYS OFFSHORE OF SAN
LUIS OBISPO. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT FOR NORTH
OF POINT CONCEPTION...THIS WILL BE EXTENDED TO BEACHES SOUTH OF
POINT CONCEPTION LATER TODAY. WE EXPECT SURF TO CONTINUE TO RISE
THROUGH TONIGHT AND TOMORROW...POSING A THREAT FOR COASTAL FLOODING
DURING THE DAY ON TUESDAY NORTH OF PT CONCEPTION...EXTENDING SOUTH
OF PT CONCEPTION LATER IN THE DAY. LOOK FOR ADDITIONAL STATEMENTS ON
WAVES AND SURF TO BE ISSUED LATER TODAY.

RAIN...WIND AND THUNDERSTORM ACTIVITY DECREASES WITH THE PASSAGE OF
THE SYSTEM THIS EVENING AND OVERNIGHT...BUT MORE STORMS ARE EXPECTED
THROUGH THE WEEK. AT THIS TIME IT LOOKS LIKE A SERIES OF STRONG
STORMS WILL RAKE THE REGION DAILY FROM TUESDAY THROUGH THURSDAY...
WITH UNSETTLED WEATHER CONTINUING THROUGH FRIDAY. THE STORM ON
THURSDAY APPEARS TO BE THE STRONGEST. MUCH LIKE TODAY...A LOW
LATITUDE SURFACE LOW AND STRONG JET INTERACTION WILL BRING VERY
STRONG WINDS HEAVY RAIN AND SCATTERED TSTMS TO THE AREA. RAINFALL
TOTALS WILL BE SIMILAR TO TODAYS 1-3" COASTS/VLYS AND 3-6" MTNS
AND COULD BE MORE. THIS IS A COLDER SYSTEM AND SNOW LEVELS WILL DROP
TO AT LEAST 5000 FEET. AT THIS TIME IT LOOKS LIKELY THAT WIND
WARNINGS/ADVISORIES...WINTER STORM WARNINGS...AND FLASH FLOOD
WATCHES WILL BE NECESSARY.

.LONG TERM (FRI THROUGH SUN)
FRIDAY WILL BE A TRANSITION DAY AS SHOWERS WILL LIKELY CONTINUE
THROUGH THE DAY AS THE UPPER LOW THAT SPAWNED MOST OF THIS WEEKS
WEATHER FINALLY PUSHES EASTWARD. THE SHOWER ACTIVITY WILL LIKELY
DIMINISH AS THE DAY WEARS ON.

BOTH THE GFS AND EC NOW AGREE THAT AN UPPER LEVEL RIDGE WILL MOVE
ONSHORE LATE SATURDAY...GIVING US A DRY DAY ON SUNDAY. BUT BOTH
MODELS ARE ALSO SUGGESTING THAT ANOTHER PACIFIC STORM SYSTEM WILL BE
APPROACHING THE CENTRAL COAST NEXT MONDAY.

&&

.AVIATION...18/1950Z.
STRONG TROUGH BRINGING INCREASING WINDS AND RAIN TO THE ENTIRE
FORECAST AREA LATE THIS MORNING. MVFR TO IFR WITH OCCASIONAL LIFR
CONDITIONS EXPECTED THROUGH THE AFTERNOON AS THE PEAK ACTIVITY WITH
THE TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE AREA. ISOLATED
THUNDERSTORMS ARE POSSIBLE WITH ESPECIALLY HEAVY RAIN AND STRONG
GUSTY WINDS. BEFORE FRONTAL PASSAGE...EXPECTING STRONG GUSTY SOUTH
TO SOUTHEAST WINDS UNTIL AROUND 5 TO 6 PM...FOLLOWED BY SOUTHWEST
WINDS BEHIND THE FRONT. HEAVY RAIN WILL CHANGE TO SCATTERED LOCALLY
HEAVY SHOWERS AS THE FRONT PASSES THROUGH EARLY THIS EVENING.

KLAX AND KBUR...GOOD CONFIDENCE IN THE TAF...ALTHOUGH SOME
UNCERTAINTY EXISTS IN THE EXACT TIMING OF FRONTAL PASSAGE...WITH A
POSSIBLE FRONTAL PASSAGE EARLIER THAN INDICATED IN THE TAF. MVFR TO
IFR CONDITIONS...ALTHOUGH OCCASIONAL LIFR CONDITIONS CAN OCCUR IN
HEAVIER SHOWERS AND THUNDERSTORMS. STRONG GUSTY EAST TO SOUTHEAST
WINDS OUT AHEAD OF THE FRONT FOLLOWED BY LOCALLY GUSTY WEST TO
SOUTHWEST WINDS BEHIND THE FRONT.

&&

.MARINE...AS THE FIRST STORM MOVES THROUGH TODAY...IT IS EXPECTED TO
PRODUCE STORM/GALE FORCE WINDS ACROSS THE COASTAL WATERS THROUGH
THIS EVENING. THE STORM FORCE WINDS ARE EXPECTED TO BE CONFINED TO
ZONES 670/673. THE WINDS WILL DECREASE IN INTENSITY TONIGHT...
BUT WILL INCREASE YET AGAIN ON TUESDAY. AS FOR SEAS...EXPECT A
CHAOTIC STATE DUE TO SIGNIFICANT WIND WAVES ASSOCIATED WITH THE
STRONG SOUTHERLY WINDS AND A LARGE WESTERLY SWELL MOVING INTO THE
COASTAL WATERS ON TUESDAY AND WEDNESDAY. SEAS SHOULD PEAK AROUND
25 FEET ON WEDNESDAY ACROSS THE OUTER WATERS TO 14-18 FEET OVER
THE INNER WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
STORM WARNING (SEE LAXMWWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).
COASTAL FLOOD WATCH (SEE LAXCFWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...RORKE/DANIELSON
AVIATION/MARINE...SWEET/THOMPSON
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 18, 6:00 AM PST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON JAN 18 2010

CAZ034>041-044>046-051>054-059-087-088-547-548-191400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON JAN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL WINTER STORM WILL BRING ALL MANOR OF HAZARDS TO THE
ENTIRE AREA TODAY. IN THE MOUNTAINS VERY HAZARDOUS WEATHER WILL
DEVELOP TODAY WITH DANGEROUS AND DAMAGING WIND GUSTS TO 70
MPH...HEAVY SNOW ABOVE 7000 FEET AND LIGHTER AMOUNTS ABOVE 6000 FEET
LATER THIS AFTERNOON AND EVENING. THE CENTRAL COAST WILL ALSO SEE
HAZARDOUS WIND GUSTS TO 60 MPH AS WELL AS THE SANTA MONICA MOUNTAINS
AND THE SANTA CLARITA VALLEY. THE ANTELOPE VALLEY ALONG WITH THE
MOUNTAINS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES WILL HAVE
WIND GUSTS TO 70 MPH. AREAS NOT UNDER A WINTER STORM WARMING OR A
HIGH WIND WARNING WILL SEE GUSTS TO 45 MPH THIS AFTERNOON. VERY
HEAVY RAINFALL TODAY WITH HIGH RAINFALL RATES WILL BRING THE
POTENTIAL FOR FLASH FLOODING AND DEBRIS FLOWS IN AND AROUND THE
RECENT BURN AREAS. SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON ACROSS THE AREA BRINGING WITH THEM HAZARDOUS LIGHTNING AND
GUSTY WINDS. BEACHGOERS WILL FACE THE TWIN HAZARDS OF HIGH SURF AND
DANGEROUS RIP CURRENTS. MARINERS WILL SEE STORM FORCE WINDS ACROSS
THE OUTER WATERS AND GALE FORCE WINDS ACROSS THE INNER WATERS.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

TWO OR THREE MORE STORMS WILL MOVE ACROSS THE AREA TUESDAY THROUGH
FRIDAY. THESE STORMS WILL PRODUCE WINTER WEATHER HAZARDS...FLASH
FLOODING HAZARDS...AND WIND HAZARDS. HIGH SURF WILL CREATE HAZARDOUS
CONDITIONS AT THE BEACHES WITH LOCAL COASTAL FLOODING. MARINERS WILL
FACE GALE FORCE WINDS ALONG WITH HIGH AND STEEP SEAS.

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Local storm report, Jan 18, 10:04 AM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1004 AM PST MON JAN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     NON-TSTM WND GST 7 NNE MOUNT WILSON      34.32N 118.01W
01/18/2010  M68 MPH          LOS ANGELES        CA   MESONET

            CHILAO RAWS STATION REPORT

&&

BOLDT
Local storm report, Jan 18, 10:14 AM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1014 AM PST MON JAN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 12 NNW CUYAMA           35.10N 119.73W
01/18/2010  M60.00 MPH       SAN LUIS OBISPO    CA   MESONET

            CARRIZO RAWS STATION REPORT

1000 AM     TSTM WND GST     6 NNE SAN FERNANDO      34.37N 118.39W
01/18/2010  M65.00 MPH       LOS ANGELES        CA   MESONET

            CAMP 9 RAWS STATION

1000 AM     NON-TSTM WND GST 16 WSW LANCASTER        34.60N 118.44W
01/18/2010  M78.00 MPH       LOS ANGELES        CA   MESONET

            GRASS MOUNTAIN RAWS STATION

&&

BOLDT
Special weather statement, Jan 18, 11:15 AM PST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1115 AM PST MON JAN 18 2010

CAZ034-037-182000-
SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS OBISPO COUNTY
INTERIOR VALLEYS CA-
1115 AM PST MON JAN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN LUIS OBISPO
COUNTY UNTIL NOON PST...

AT 1111 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF CAMBRIA...OR 34 MILES WEST OF
PASO ROBLES...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CAMBRIA...
   HEARST CASTLE...
   LAKE NACIMIENTO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3580 12072 3579 12070 3544 12096 3545 12099
      3549 12105 3563 12116 3562 12118 3564 12121
      3566 12128 3570 12131 3576 12132 3579 12134
      3580 12133
TIME...MOT...LOC 1914Z 215DEG 29KT 3560 12124

BOLDT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 6:29 PM PSTHigh Surf AdvisoryLOXLos Angeles7 days
Jan 17, 8:32 PM PSTStorm WarningLOX18 hr
Jan 18, 2:17 AM PSTGale WatchLOX24 hr
Jan 18, 2:17 AM PSTGale WarningLOX13 hr
Jan 18, 2:17 AM PSTSmall Craft AdvisoryLOX41 hr
Jan 18, 2:57 AM PSTWind AdvisoryLOXLos Angeles, Santa Barbara17 hr
Jan 18, 9:07 AM PSTAreal Flood AdvisoryLOXSan Luis Obispo, Santa Barbara5 hr
Jan 18, 10:33 AM PSTCoastal Flood WatchLOXLos Angeles59 hr
Jan 18, 10:55 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura6 hr
Jan 18, 11:07 AM PSTFlash Flood WarningLOXSanta Barbara113 min
Jan 18, 11:15 AM PSTSpecial Weather StatementLOX45 min

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.